Existence of positive solutions with peaks on a Clifford torus for a fractional nonlinear Schrödinger equation

  • Weiming Liu
  • Lu Gan


We consider the fractional nonlinear Schrödinger equation in this paper. Applying the finite reduction method, we prove that the equation has positive solutions with peaks on a Clifford torus under some suitable conditions.


fractional nonlinear Schrödinger equation reduction method Clifford torus 


35J20 35B09 35J60 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



This work was supported by National Natural Science Foundation of China (Grant No. 11601139). The authors thank the referees for helpful discussions and suggestions.


  1. 1.
    Ambrosetti A, Colorado E. Bound and ground states of coupled nonlinear Schrödinger equations. C R Math, 2006, 342: 453–458MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Ambrosetti A, Colorado E. Standing waves of some coupled nonlinear Schrödinger equations. J Lond Math Soc (2), 2007, 75: 67–82MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Applebaum D. Lévy Processes and Stochastic Calculus. Cambridge: Cambridge University Press, 2009CrossRefzbMATHGoogle Scholar
  4. 4.
    Bertoin J. Lévy Processes. Cambridge: Cambridge University Press, 1996zbMATHGoogle Scholar
  5. 5.
    Cabré X, Tan J. Positive solutions of nonlinear problems involving the square root of the Laplacian. Adv Math, 2010, 224: 2052–2093MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Caffarelli L, Silvestre L. An extension problem related to the fractional Laplacian. Comm Partial Differential Equations, 2007, 26: 1245–1260MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Chen G, Zheng Y. Concentration phenomenon for fractional nonlinear Schrödinger equations. Commun Pure Appl Anal, 2014, 13: 2359–2376MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Choi W, Kim S, Lee K A. Asymptotic behavior of solutions for nonlinear elliptic problems with the fractional Laplacian. J Funct Anal, 2014, 266: 6531–6598MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Dávila J, Pino M D, Wei J. Concentrating standing waves for the fractional nonlinear Schrödinger equation. J Differential Equations, 2014, 256: 858–892MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Elgart A, Schlein B. Mean field dynamics of boson stars. Comm Pure Appl Math, 2007, 60: 500–545MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Felmer P, Quaas A, Tan J. Positive solutions of the nonlinear Schrödinger equation with the fractional Laplacian. Proc Roy Soc Edinburgh Sect A, 2012, 142: 1237–1262MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Feng B. Ground states for the fractional nonlinear Schrödinger equation. J Differential Equations, 2013, 127: 1–11Google Scholar
  13. 13.
    Figueiredo G M, Siciliano G. A multiplicity result via Ljusternick-Schnirelmann category and Morse theory for a fractional Schrödinger equation in RN. NoDEA Nonlinear Differential Equations Appl, 2016, 23: 1–22MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Frank R L, Lenzmann E. Uniqueness of non-linear ground states for fractional Laplacians in R. Acta Math, 2013, 210: 261–318MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Frank R L, Lenzmann E, Silvestre L. Uniqueness of radial solutions for the fractional Laplacian. Comm Pure Appl Math, 2016, 69: 1671–1726MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Fröhlich J, Lenzmann E. Blow up for nonlinear wave equations describing boson stars. Comm Pure Appl Math, 2007, 60: 1691–1705MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Liu C, Ren Q. Infinitely many non-radial solutions for fractional Nirenberg problem. Calc Var Partial Differential Equations, 2017, 52: 1–40MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Long W, Peng S, Yang J. Infinitely many positive and sign-changing solutions for nonlinear fractional scalar field equations. Discrete Contin Dyn Syst, 2016, 36: 917–939MathSciNetzbMATHGoogle Scholar
  19. 19.
    Long W, Yang J. Positive or sign-changing solutions for a critical semilinear nonlocal equation. Z Angew Math Phys, 2016, 67: 1–30MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Nezza E D, Palatucci G, Valdinoci E. Hitchhiker's guide to the fractional Sobolev spaces. Bull Sci Math, 2012, 136: 521–573MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Palatucci G, Pisante A. Improved Sobolev embeddings, profile decomposition, and concentration-compactness for fractional Sobolev spaces. Calc Var Partial Differential Equations, 2014, 50: 799–829MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Santra S, Wei J. Positive solutions of nonlinear Schrödinger equation with peaks on a Clifford torus. Math Nachr, 2016, 289: 1131–1147MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Secchi S. Ground state solutions for nonlinear fractional Schrödinger equations in RN. J Math Phys, 2013, 54: 1–17CrossRefGoogle Scholar
  24. 24.
    Struwe M. Variational Methods: Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems. New York: Springer-Verlag, 2000CrossRefzbMATHGoogle Scholar
  25. 25.
    Tan J. The Brezis-Nirenberg type problem involving the square root of the Laplacian. Calc Var Partial Differential Equations, 2011, 42: 21–41MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Valdinoci E. From the long jump random walk to the fractional Laplacian. Bol Soc Esp Mat Apl SeMA, 2009, 49: 33–44MathSciNetzbMATHGoogle Scholar
  27. 27.
    Wang L, Zhao C. Infinitely many solutions to a fractional nonlinear Schrödinger equation. ArXiv:1403.0042v1, 2014Google Scholar
  28. 28.
    Wei J, Yan S. Infinitely many solutions for the prescribed scalar curvature problem on SN. J Funct Anal, 2010, 258: 3048–3081MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsHubei Normal UniversityHuangshiChina

Personalised recommendations